It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by Chuck on February 19, 2000 at 13:45:02:

In Reply to: Re: I think my doctor is wrong posted by Donna on January 10, 2000 at 15:22:12:

: :Screwing around with anticonvulsant medication based on your own "feeling" is way off base.
Patients with seizure disorders need EEGs to determine the location and other data. Folks with
epiletiform seizures should NOT take themselves off meds without doctor's advice (neurologist preferably)
and a recent EEG. I was stupid enough to have done this once and I will never do it again.
Grand mal activity is uneven at best. My Dilantin level is too high but I would rather have that than
too low. Also, blood tests are important. I do this on a regular basis throughout the year, sometimes
every couple of weeks. My last tests were one week apart. I do this when I am having side
effects and I also do it to see what the level is prior to taking the dose and hours after it. I am
fortunate enough to have the insurance to cover it.

chuck

: : : Hi, I think my doctor is wrong. Four years ago I had what appears to have been seizures. These episodes only lasted for about two weeks. And I was put on depakote. Well I stopped taking it about a month later. And I didn't have another seizure until this January. I just don't believe that I had a seizure or that I am having them now. Both times in my life were fairly stressful, and honestly I would be more willing to believe that I had some kind of anxiety disorder . I guess I just want to know if its possible to go four years without having a seizure without taking any kind of medicine. Because my doctor put me back on depakote and I'm thinking of stopping it again. I would appreciate any information anyone has. Feel free to email me. Thank you.

: : It depends what your symptoms were like during these "seizures". If you lost consciousness it could be dangerous to discontinue your anticonvulsant. It is possible to go several years without seizures while not on any medication but after the second seizure most docs like to put their patients on an anticonvulsant to prevent future seizures.
: I have a disorder and took myself of the meds blamed my disorder on hormones during pregnancy. It's not uncommon to have seizures during highly stressful times. Epilepsy is a unusual disorder and people manafest theirs in different ways. Ask yourself some questions like... Do you experience dejavue frequently? Do things appear larger sometimes than you know them to truely be? Do you often wake up at night? Do you have a keen sense of smell? Do you often have your hands or feet fall asleep? Do you ever think you hear music coming throught the walls or vents at night? Does your body ever feel unusually large and you know your not that big? Do you ever have the sensation a rush is coming from your stomach and moving swiftly through your body? Have you ever watched television and suddenly the show your watching is over and you missed a large chunk of the program? I know these questions sound bizzare to anyone who hasn't had a seizure but often times these are some of the things we experience. My son has seizures as well and the only things we share or have in common is the music from the vents and he sucks his bottom lip and has alot of saliva at times. Hope I could help you. By the way I had a Grand Mal 5 years after I took myself off tegretol and now I have a slight stutter from the severity of the seizure. Please becareful and at least ask your Doc to tapper you off if your going to quit taking it.
: God Bless
: If you want to talk email me at Rockwear2@aol.com


Follow Ups

All times are GMT -7. The time now is 02:52 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!